Alert archive / California / Gale Watches in 2015

Gale Watch 8, NWS Eureka, CA

April 5, 2015

NWS Eureka, CA issued this gale watch at Apr 5, 2015, 1:07 AM PDT. It took effect at Apr 6, 2015, 3:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 5, 2015, 1:07 AM PDT (08:07 UTC)
In effect from
Apr 6, 2015, 3:00 AM PDT
Expired
Apr 5, 2015, 8:49 PM PDT
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

676 
WHUS76 KEKA 050807
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
107 AM PDT SUN APR 5 2015

PZZ450-455-470-475-051615-
/O.NEW.KEKA.GL.A.0008.150406T1000Z-150407T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
107 AM PDT SUN APR 5 2015

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY EVENING. 

* WINDS...S TO SW WINDS 20 TO 30 KT EXCEPT 30 TO 40 KT POSSIBLE
  ACROSS THE OUTER WATERS SUNDAY NIGHT INTO EARLY MONDAY.
  UNCERTAINTY REMAINS AS TO TIMING AND LOCATION OF GALE
  CONDITIONS.

* SEAS...STEEP SOUTHERLY WAVES WILL BUILD TO NEAR 15 FEET DURING
  PEAK GALE CONDITIONS EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
171 
WHUS76 KEKA 051600
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 AM PDT SUN APR 5 2015

PZZ450-455-470-475-060000-
/O.CON.KEKA.GL.A.0008.150406T1000Z-150407T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
900 AM PDT SUN APR 5 2015

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

* WINDS...S TO SW WINDS 20 TO 30 KT EXCEPT 30 TO 40 KT POSSIBLE 
  ACROSS THE OUTER WATERS SUNDAY NIGHT INTO EARLY MONDAY. 
  UNCERTAINTY REMAINS AS TO TIMING AND LOCATION OF GALE 
  CONDITIONS. 

* SEAS...STEEP SOUTHERLY WAVES WILL BUILD TO NEAR 15 FEET DURING 
  PEAK GALE CONDITIONS EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
164 
WHUS76 KEKA 052158
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
258 PM PDT SUN APR 5 2015

PZZ470-060600-
/O.UPG.KEKA.GL.A.0008.150406T1000Z-150407T0400Z/
/O.NEW.KEKA.GL.W.0009.150406T1000Z-150407T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
258 PM PDT SUN APR 5 2015

...GALE WARNING IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...S TO SW WINDS 30 TO 35 KT WITH GUSTS NEARING 50 KT
  LATE SUNDAY NIGHT INTO MONDAY AFTERNOON.

* SEAS...STEEP SOUTHERLY WAVES WILL BUILD TO NEAR 15 FEET DURING
  PEAK GALE CONDITIONS LATE MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-060600-
/O.UPG.KEKA.GL.A.0008.150406T1000Z-150407T0400Z/
/O.NEW.KEKA.GL.W.0009.150406T1000Z-150407T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
258 PM PDT SUN APR 5 2015

...GALE WARNING IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...S TO SW WINDS 25 TO 35 KT WITH GUSTS NEARING 45 KT LATE
  SUNDAY NIGHT INTO MONDAY AFTERNOON.

* SEAS...STEEP SOUTHERLY WAVES WILL BUILD TO NEAR 13 FEET DURING
  PEAK GALE CONDITIONS EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ450-455-060600-
/O.CON.KEKA.GL.A.0008.150406T1000Z-150407T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
258 PM PDT SUN APR 5 2015

...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH MONDAY
EVENING...

* WINDS...S TO SW WINDS 20 TO 30 KT WITH GUSTS TO 40 KT POSSIBLE
  ACROSS THE INNER WATERS SUNDAY NIGHT INTO EARLY MONDAY.
  UNCERTAINTY REMAINS AS TO TIMING AND LOCATION OF GALE
  CONDITIONS.

* SEAS...STEEP SOUTHERLY WAVES WILL BUILD TO NEAR 15 FEET DURING 
  PEAK GALE CONDITIONS EARLY MONDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
496 
WHUS76 KEKA 060349
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
849 PM PDT SUN APR 5 2015

PZZ450-061200-
/O.UPG.KEKA.GL.A.0008.150406T1000Z-150407T0400Z/
/O.EXB.KEKA.GL.W.0009.150406T1300Z-150407T0400Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
849 PM PDT SUN APR 5 2015

...GALE WARNING IN EFFECT FROM 6 AM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM PDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...S TO SW WINDS 20 TO 30 KT WITH GUSTS TO 40 KT. STRONGEST
  WINDS NEAR PT ST GEORGE AND CAPE MENDOCINO.

* SEAS...STEEP SOUTHERLY WAVES WILL BUILD TO 11 TO 14 FEET DURING
  PEAK GALE CONDITIONS MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ455-061200-
/O.UPG.KEKA.GL.A.0008.150406T1000Z-150407T0400Z/
/O.EXB.KEKA.GL.W.0009.150406T1300Z-150407T0400Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
849 PM PDT SUN APR 5 2015

...GALE WARNING IN EFFECT FROM 6 AM TO 9 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM TO 9 PM PDT MONDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...S TO SW WINDS 20 TO 30 KT WITH GUSTS TO 40 KT. THE
  STRONGEST WINDS WILL BE NEAR CAPE MENDOCINO.

* SEAS...STEEP SOUTHERLY WAVES WILL BUILD TO NEAR 10 TO 12 FEET
  DURING PEAK GALE CONDITIONS MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ470-061200-
/O.CON.KEKA.GL.W.0009.150406T1000Z-150407T0400Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
849 PM PDT SUN APR 5 2015

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY...

* WINDS...S TO SW WINDS 30 TO 35 KT WITH GUSTS NEARING 50 KT.

* SEAS...STEEP SOUTHERLY WAVES WILL BUILD TO NEAR 15 FEET DURING
  PEAK GALE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ475-061200-
/O.CON.KEKA.GL.W.0009.150406T1000Z-150407T0400Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
849 PM PDT SUN APR 5 2015

...GALE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT MONDAY...

* WINDS...S TO SW WINDS 25 TO 35 KT WITH GUSTS NEARING 45 KT.

* SEAS...STEEP SOUTHERLY WAVES WILL BUILD TO NEAR 13 FEET DURING
  PEAK GALE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Apr 4, 9:22 PM PDT, 3 hours 45 minutes earlier.

Area forecast discussion, Apr 4, 9:22 PM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
922 PM PDT SAT APR 4 2015

.SYNOPSIS...A COLD FRONT WILL BRING RAIN...MOUNTAIN SNOW AND
ISOLATED THUNDERSTORMS TO THE AREA LATE TONIGHT AND SUNDAY. THE
ACTIVE WEATHER PATTERN WILL CONTINUE THROUGH TUESDAY BEFORE DRYING
BY THE MIDDLE OF NEXT WEEK.

&&

.UPDATE...NUMEROUS SHOWERS ARE EVIDENT ON SATELLITE OFF THE WEST
COAST WITHIN A VERY COLD AIR MASS BEHIND A FRONTAL BOUNDARY THAT
IS CURRENTLY MOVING THROUGH NORTHWEST CALIFORNIA. ADDITIONALLY
OCCASIONAL LIGHTNING STRIKES HAVE BEEN DETECTED 230 MILES WEST OF
THE MENDOCINO COAST. AS THESE SHOWERS CONTINUE TO MOVE
EAST...ISOLATED THUNDERSTORMS NOW LOOK POSSIBLE ANYWHERE OVER THE
COASTAL WATERS TONIGHT AND THEN OVER MUCH OF NORTHWEST CALIFORNIA
DURING THE DAY SUNDAY. THUS CHANCES FOR THUNDERSTORMS CAPABLE OF
PRODUCING SMALL HAIL HAVE BEEN EXPANDED OVER THE ENTIRE COUNTY
WARNING AREA AND COASTAL WATERS. OTHERWISE THE FORECAST REMAINS ON
TRACK AND THE PREVIOUS DISCUSSION IS INCLUDED BELOW.

&&

.PREV DISCUSSION......ISSUED AT 248 PM PDT...

TONIGHT THROUGH TUESDAY...LATE THIS AFTERNOON A COLD FRONT WILL
BRING A A FEW SHOWERS TO THE AREA. THIS INITIAL FRONT LOOKS TO BE
FAIRLY DRY...BUT DROPS TEMPERATURES ALOFT. 850 MB TEMPS LOOK TO
DROP TO AROUND -2 C LATE TONIGHT. A FEW SHOWERS ARE POSSIBLE...BUT
ANY RAIN AMOUNTS WILL BE LIGHT WITH THIS INITIAL FRONTAL WAVE.

LATE TONIGHT INTO SUNDAY MORNING THE NEXT FRONTAL BOUNDARY MOVES
THROUGH BRINGING RAIN TO THE AREA. THIS WARMS TEMPERATURES ALOFT A
BIT...BUT IN GENERAL KEEPS THINGS FAIRLY COLD WITH SNOW LEVELS
AROUND 3000 TO 4000 FT. RAINFALL AMOUNTS WILL GENERALLY BE LESS
THAN THREE QUARTERS OF AN INCH. SNOW AMOUNTS OF 2 TO 4 INCHES WILL
BE POSSIBLE AS LOW AS 3500 FT. UP TO AN INCH OF SNOW IS POSSIBLE
ON BUCKHORN SUMMIT ON HIGHWAY 299. WILL ISSUE A SNOW ADVISORY FOR
ELEVATIONS ABOVE 3500 FT. THERE IS A CHANCE SNOW LEVELS WILL BE
LOWER...BUT WITH THE WARM TEMPERATURES WE HAVE BEEN SEEING LATELY
THE GROUND WILL BE STARTING OFF QUITE WARM. CONFIDENCE IS GROWING
ON THIS SYSTEM...HOWEVER THERE ARE STILL SOME QUESTIONS ON THE
SHOWER COVERAGE. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS AS
WELL...ALTHOUGH THEY SHOULD REMAIN ISOLATED AT BEST AND MAINLY
NORTH OF WILLITS. IN THE HEAVIER SHOWERS SMALL HAIL IS POSSIBLE AS
WELL. 500 MB TEMPERATURES LOOK TO BOTTOM OUT AROUND -32C ON SUNDAY
MAKING SMALL HAIL A FAIRLY BIG THREAT AND CAUSE LOCALLY SLIPPERY
CONDITIONS WHERE IT ACCUMULATES ON ROADS.

SUNDAY NIGHT INTO EARLY MONDAY THERE LOOKS TO BE A BRIEF BREAK IN
THE RAIN BEFORE ANOTHER SYSTEM MOVES INTO THE AREA. THIS IS A
QUITE DYNAMIC SYSTEM. THE NAM IS SHOWING FAIRLY RAPID CYCLOGENESIS
AS THIS LOW APPROACHES THE AREA. THE 12Z RUN OF THE NAM DROPS THE
LOW TO AROUND 993 MB WHILE THE GFS IS NEARLY TEN MB WEAKER WITH
IT. THERE IS STILL SIGNIFICANT UNCERTAINTY WITH THIS LOW AS IT
APPROACHES THE AREA. CURRENT RUNS KEEP THE STRONGEST WINDS JUST
OFF THE COAST....BUT IF THE STRONGEST WINDS MAKE IT ONSHORE THERE
COULD BE SOME GUSTS TO 50 OR 60 MPH AND ADVISORY WOULD BE NEEDED.
RAINFALL AMOUNTS LOOK TO BE QUITE A BIT HIGHER WITH THIS NEXT
SYSTEM...HOWEVER THERE IS A LOT OF POTENTIAL FOR A SMALL CHANGE IN
THE TRACK OF THE LOW TO HAVE A BIG CHANGE IN THE FORECAST. SNOW
LEVELS WILL ALSO VARY WIDELY DEPENDING ON THE EXACT TRACK OF THE
LOW. THIS MAY ALSO NEED A WINTER WEATHER WATCH OR ADVISORY...BUT
WILL HOLD OFF ON ISSUING IT UNTIL THE CURRENT SYSTEM HAS PASSED
AND THINGS BECOME CLEARER. THIS SYSTEM HAS THE POTENTIAL TO BRING
ACCUMULATING SNOW AS LOW AS 3000 FT.

MONDAY NIGHT AND TUESDAY THE UPPER LEVEL TROUGH FINALLY STARTS
TO MOVE OVER THE AREA. THERE MAY ANOTHER ROUND OF HEAVIER SHOWERS
WHEN THE BACKSIDE OF THE TROUGH MOVES THROUGH THE AREA. SNOW
LEVELS REMAIN LOW THROUGH TUESDAY MORNING...BUT START TO RISE BY
TUESDAY AFTERNOON. MKK

LONG TERM (WEDNESDAY THRU SATURDAY)...SHOWERS WILL CONTINUE ACROSS
THE INTERIOR ON WED AS AN UPPER TROUGH AND ASSOCIATED COLD POOL
GRADUALLY MOVE EASTWARD. HIGH PRESSURE RIDGING LOOKS TO BUILD BACK
OVER THE REGION IN THE WAKE OF THE LOW PRESSURE TROUGH LATER ON WED
INTO THU. MODELS REMAIN SOMEWHAT CONSISTENT IN KEEPING NW CALIFORNIA
BENEATH RIDGING INTO FRIDAY...CONTINUING WITH THE IDEA OF A BROAD
UPPER LOW SITTING OFFSHORE. HAVE KEPT THE POPS MOSTLY UNCHANGED FOR
THIS TIME FRAME. BY THE WEEKEND...BOTH THE GFS AND ECMWF SHOW A
FRONTAL SYSTEM APPROACHING FROM THE NW. HAVE INCREASED POPS ACROSS
THE NORTH ON SATURDAY. TEMPERATURES WILL GRADUALLY WARM THROUGH THE
WEEK WITH BUILDING HEIGHTS ALOFT. STP

AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE
EVENING AND EARLY OVERNIGHT HOURS. AN APPROACHING FRONTAL SYSTEM
IS THEN EXPECTED TO BRING SHOWERS ONTO THE COAST LATE TONIGHT AND
THROUGH THE DAY TOMORROW...ALONG WITH BROKEN LOW CEILINGS TO MVFR
AND PERIODICALLY IFR LEVELS. THESE SHOWERS MAY PRODUCE BRIEFLY
HEAVY RAIN RATES...SMALL HAIL AND A FEW STRIKES OF
LIGHTNING...PARTICULARLY IN THE AFTERNOON. WHILE COASTAL TERMINALS
LIKE CEC AND ACV WILL BE THE FIRST TO BE IMPACTED...SHOWERS AND
DETERIORATING CONDITIONS ARE EXPECTED INLAND AT UKI BY LATE
MORNING AS WELL.

MARINE...NORTH TO NORTHWEST WINDS HAVE BEEN LIGHT TO MODERATE
THROUGHOUT THE WATERS TODAY AS THE REGION BRACES FOR ACTIVE
WEATHER BEGINNING OVERNIGHT TONIGHT. WHILE WINDS HAVE BEEN
MODEST...A WEST NORTHWESTERLY SWELL HAS PROPAGATED INTO THE WATERS
THROUGH THE DAY TODAY AND IS THE DOMINANT CONTRIBUTOR TO THE
OVERALL SEA STATE. THIS SWELL APPEARS TO HAVE BEEN UNDER ESTIMATED
BY MODEL GUIDANCE BY ABOUT TWO FEET...AND BUOYS HAVE REGISTERED
SIGNIFICANT WAVE HEIGHTS OF AROUND 9 TO 11 FEET WITH A DOMINANT
PERIOD OF 13 TO 15 SECONDS THROUGHOUT THE DAY TODAY. THIS SWELL IS
LIKELY TO HAVE PEAKED AT THIS STAGE...AND WHILE SEAS WILL REMAIN
ELEVATED THROUGH THE EVENING AND OVERNIGHT HOURS...WAVE HEIGHTS
ARE EXPECTED TO DIMINISH SLIGHTLY THROUGH THE EVENING AND
OVERNIGHT HOURS.

ATTENTION THEN TURNS TOWARD THIS WEEKENDS APPROACHING STORM
SYSTEM...WHICH IS COMPLEX AND RIFE WITH UNCERTAINTY.  INITIALLY...A
FRONTAL BOUNDARY IS EXPECTED TO PUSH THROUGH THE WATERS OVERNIGHT
TONIGHT AND TOMORROW MORNING...BRINGING MODERATE WESTERLY
BREEZES...SHOWERS...AND POTENTIALLY A FEW ISOLATED STRIKES OF
LIGHTNING.  SHORT PERIOD SEAS MAY BEGIN TO INCREASE SLIGHTLY DURING
THIS PERIOD...BUT THERE IS MUCH MORE CONCERN WITH THE APPROACH OF A
LOW PRESSURE SYSTEM FROM THE NORTHWEST ON MONDAY.  MODEL GUIDANCE
SEEMS TO BE IN GENERAL AGREEMENT THAT WINDS ACROSS THE WATERS WILL
SHIFT AND INCREASE SHARPLY MONDAY MORNING AS LOW PRESSURE RAPIDLY
DEEPENS.  HOWEVER...BECAUSE THIS SYSTEM IS VERY COMPLEX...ANY MINOR
CHANGE IN THE TRACK OF THIS SYSTEM WOULD RESULT IN DRAMATIC CHANGES
TO THE WIND FORECAST...AND AS A RESULT OVERALL FORECAST CONFIDENCE
IS LOW.  THE POTENTIAL DOES EXIST FOR A PERIOD OF GALE FORCE WINDS
MONDAY THOUGH...WITH RAPIDLY INCREASING SHORT PERIOD
SEAS...RAIN...AND POSSIBLY A FEW MORE THUNDERSTORMS TO CONTEND WITH
AS WELL.  WHILE THERE IS STILL CONSIDERABLE UNCERTAINTY REGARDING
THE TRACK OF THE LOW AS IT MOVES ONSHORE...WINDS SHOULD SHIFT TO THE
NORTH QUICKLY AND DIMINISH AS IT DOES SO SOMETIME TUESDAY.  ALSO IN
THE MIX WILL BE A PERSISTENT NORTHWESTERLY SWELL...WHICH WILL BE
REINFORCED CONTINUALLY THROUGH THE WEEK. /BRC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     WINTER WEATHER ADVISORY FROM 5 AM TO 8 PM PDT SUNDAY ABOVE 3500
     FEET FOR CAZ003-004.

NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Apr 4, 2:15 PM PDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
215 PM PDT SAT APR 4 2015

CAZ003-004-052115-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
215 PM PDT SAT APR 4 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM TO 8 PM PDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT.

A COLD STORM SYSTEM WILL BRING LOWERING SNOW LEVELS AND SCATTERED
SHOWERS TO NORTHWEST CALIFORNIA SUNDAY INTO EARLY NEXT WEEK.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY WITH THE
POSSIBILITY OF SMALL HAIL. SNOW LEVELS WILL FALL TO AROUND 3000
FEET SUNDAY NIGHT INTO MONDAY AND THEN SLOWLY RISE INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ001-002-076-052115-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
215 PM PDT SAT APR 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY WITH THE
POSSIBILITY OF SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:58 PM PDTGale WarningEKA36 hr
Apr 5, 3:44 PM PDTWinter Storm WatchEKA12 hr
Apr 5, 3:49 PM PDTWind AdvisoryEKA25 hr

Nearby

Gale Watches in California, 2015Every gale watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.